Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
chapstick1

derm wont put me on accutane casue of antidepressant why

my derm wont put me on accutane cause im on a antidepressant.should i go see another derm or should I really not go on accutane while on a antidepressant?i told him im depressed cause i get acne the accutane would end that i hope after months of being on it.

Share this post


Link to post
Share on other sites

I'm on an anti depressant and all my derm required is that I get a note sent to them from my psychaitrist saying that I was mentally stable enough to go on accutane. Then I was ok to go on it!!

Share this post


Link to post
Share on other sites

thanks guys think ill tell him others are on it.im not sure what you guys take.send me a pm and let me know ok?thanks for the help...by the way did you get an initial breakout and how long it last?how many mg did the derm start you on?thanks

Share this post


Link to post
Share on other sites

Haha I have no problem just saying what I'm on here. Right now I'm on 50mg/day of pristiq which is fairly new... But similar to effexor. I guess my need to be on it is more for anxiety than depression at this point. But either way... My derm didn't have a problem as long as my psychaitrist didn't.

As far as an IB... I'm not sure if I had one... I had a period of a couple weeks about a week after I started where I broke out but it really wasn't much worse than usual. I'm going to my derm on weds so we'll see if she ups my dose... If she does I'm sure I'll get a REAL IB :P

Share this post


Link to post
Share on other sites
Haha I have no problem just saying what I'm on here. Right now I'm on 50mg/day of pristiq which is fairly new... But similar to effexor. I guess my need to be on it is more for anxiety than depression at this point. But either way... My derm didn't have a problem as long as my psychaitrist didn't.

As far as an IB... I'm not sure if I had one... I had a period of a couple weeks about a week after I started where I broke out but it really wasn't much worse than usual. I'm going to my derm on weds so we'll see if she ups my dose... If she does I'm sure I'll get a REAL IB :P

so you didnt really break out much thats great...did ever get a headache from accutane at all?anyway i dont mind saying what I take i take prozac mainly for anxiety to.i dont really like blood tests but i guess if i wann go on the stuff and end acne i guess i gotta.heres hoping my derm lets me on it after a while and i dont get an initial breakout..

Share this post


Link to post
Share on other sites

Yeah I hate blood tests too... I'm such a baby. I have to lay down for 10 min right afterwards so I don't pass out!!! But if this accutane stuff works then it's worth it :)

I did get a headache the other night that continued to nag me even after 600mg of ibuprofen. But it finally went away the next day. And whether or not it was the accutane... Can't say for sure. As long as these headaches don't happen often I can deal.

Share this post


Link to post
Share on other sites

i'm no doctor, but seriosly get off the anti depressants. NOBODY needs anti-depressants. Your brain does not need medicines to tell it how to function. It's too complex for it. So get off the anti depressants, cause they don't work. People have told me to get on zoloft and shit, but i say no. Life is a struggle, and to think that nobody is strong enough to overcome an obstacle they're presented with is crazy. Med's like that are the easy was out. Theirs strength thru suffering. Get off the anti-depressant and get some accutane which could really help you.

Share this post


Link to post
Share on other sites

I got headaches the first few days after I started Accutane but then I started to make sure I took it with a full meal rather than just a snack or something and it worked immediately. I don't know if my body just got used to it by then or if the food helped but it's worth a try.

and about the IB, I had a little one when I first started but it wasnt even close to as bad as my acne has been at times so it didnt even phase me. My doctor did prescribe me to Prednisone as well...its a steriod that should help prevent any major breakouts. so its worth asking your derm about if you're concerned about that.

Share this post


Link to post
Share on other sites

I'm on day 12 and I've been getting mild headaches too. I take Lorazepam for anxiety whenever I fly and I fly often, like once a week. The derm said that it's totally ok.

Share this post


Link to post
Share on other sites
I'm on day 12 and I've been getting mild headaches too. I take Lorazepam for anxiety whenever I fly and I fly often, like once a week. The derm said that it's totally ok.

I take lorazepam when I fly too (on top of my regular anti depressant)... but I don't fly too often anymore.

Good to know that it's ok to take while on accutane! I was going to ask my derm about that...

Share this post


Link to post
Share on other sites
i'm no doctor, but seriosly get off the anti depressants. NOBODY needs anti-depressants. Your brain does not need medicines to tell it how to function. It's too complex for it. So get off the anti depressants, cause they don't work. People have told me to get on zoloft and shit, but i say no. Life is a struggle, and to think that nobody is strong enough to overcome an obstacle they're presented with is crazy. Med's like that are the easy was out. Theirs strength thru suffering. Get off the anti-depressant and get some accutane which could really help you.

Actually some people DO need antidepressants, and for most people, they DO work. You're right... you're not a doctor and I don't think it's fair of you to judge how people live their lives. You are entitled to an opinion, but don't try to push your beliefs on others... you don't know them and what they may have been through. Antidepressants have improved the quality of life for so many people.

I may agree with other arguments against prescribing medication for depression... but not that you're supposed to struggle cuz that's life... in some cases, yes, you should deal with the struggles... but not in cases where people's everyday LIVES are struggles.

To each his own...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×